How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Z Your Own Question

Dr. Z
Dr. Z, Psychologist
Category: Mental Health
Satisfied Customers: 10628
Experience:  Psy.D. in Clinical Forensic Psychology with a background in treating severe mental illnesses.
74815544
Type Your Mental Health Question Here...
Dr. Z is online now
A new question is answered every 9 seconds

I recently lost my father and we also moved to a new country

This answer was rated:

I recently lost my father and we also moved to a new country and i am finding it very difficult. Mostly though, i am having terrible dreams at night, hugh waves that i am holding onto and other very distrubing dreams. I never have a good night's sleep and have 2 small children to take care of. I get dizzy on and off every few days, almost life vertigo. Am on am antidepressant. Please can u help

DoctorZ :

Hello I believe I can help you with your concern

DoctorZ :

I am so sorry that you are experiencing these symptoms, I can imagine how distressing this is for you

DoctorZ :

I would like to ask you how long have you been having these terrible dreams, the vertigo sensation, and which antidepressant are you on, and at what dosage?

Customer:

Can u please help me or suggest what i can do or where i can go for help...i find i am tired all day and finding it difficult to cope

DoctorZ :

Yes I believe I can help you, I just want to ask those questions to get a better idea of what is going on and to give you the best advice possible

Customer:

I am on venlor 75mg , the dreams have been there for at least 1 years but the vertigo started about 5 months ago

DoctorZ :

And when did you start the Venlor?

Customer:

about 8 months ago

DoctorZ :

Okay, well dizziness is associated with Venlor and is a less severe side effect, but I can understand your concern. Your physician may want to prescribe you another antidepressant that will not make you diizzy.

DoctorZ :

The vivid dreams that you are having is most likely associated with your depression. Can I ask what do you think about when you are depressed? Like what common thought appears in your mind before your depressive symptoms hit?

Customer:

My physician is excellent and its def not the venlor that is causing the dizzziness, he is very thorough.I cannot specify anything exact, just i feel down, miss my family back home, so i would not say that i get fits of depression, i just think its a general feeling and i am a very positive person and try to focus on the good i have in life. But this dreaming is terrible terrible

DoctorZ :

Have you noticed the dreams getting worse recently or have they been just as terrible since you first had them?

Customer:

Generallly the same....

DoctorZ :

Some researchers have noted that dreams are good source of your subconscious, so maybe your subconscious is trying to tell you something. Have you considered going to a therapist that specializes in dream interpretation or possibly a hypnotherapist?

Customer:

no, but if you think that would help, i would try it....i am living in kenya, nairobi now and do not know of

Customer:

any therapist, but would appreciate being given someone excellent who could help

DoctorZ :

I can take a look for you, I am not the most familiar with Nairobi, but I will do my best

Customer:

thank you

DoctorZ :

One other question real quick, when the dreams get terrible do you stay in them or do you automatically wake up

Customer:

I sometimes wake up feeling awful and often my baby crying wakes me up and i am so relieved to be out of the dream

DoctorZ :

That makes sense. So you mentioned huge waves in your dreams that you are holding onto as one of your disturbing dreams, what is another one for example that is disturbing to you?

Customer:

I will be with family members. uncles, or aunts my mom , dad and siblings but in weird way out places

DoctorZ :

Like what is a weird out place?

Customer:

isorry its difficult to describe ..al these dreams are different, all i can say is i know that are disturbing not in a bad sense but more "OOH ... i am so happy to be awake"

DoctorZ :

No worries, i was mostly curious to see if there was a pattern to the dreams.

Customer:

ok thanks...where do i go from here

DoctorZ :

So I could not find any specific hypnotherapists in your area, but I did find this therapist who specializes in some techniques used for trauma, which can include disturbing dreams.

DoctorZ :

It is the second therapist in this link

DoctorZ :

Another possible medication that may help provide better sleep for you is Trazadone, but that is very strong, or something called Gabapentin, which is a hypnotic.

DoctorZ :

Hypnotics have been known to help lessen anxiety and when taken before you sleep can lessen the chance of disturbing dreams

Customer:

i have already looked up therapists in kenya and also found the trauma one, but was hoping to get more help from u as i dont feel that i have had "trauma" as such, but needed some help sorting out this pattern, i am not happy to take anything hypnotic or a heavy sleeping tab as i think this will disturb me more. But thanks for your input.

DoctorZ :

Well I can provide you with a Cognitive Behavioral Therapy technique that may help you. Most depressive symptoms are precipitated by negative thoughts, so if you change the negative thoughts, your symptoms of depression will lessen.

DoctorZ :

The link contains a technique I use with patients called a thought record. It will help you keep track of any negative thoughts you have. You put the negative thought on paper, the emotion accompanying, the evidence to support it, and the evidence against it. Then I want you to come up with an alternative thought for the situation (more positive and plausible). This will help you change your way of thinking to be able to think more positive and not automatically go to a negative type of thinking.

DoctorZ :

This is a time consuming approach, but one that is very effective, it can help you figure out the pattern by putting it on paper and then possibly correcting any negative thought process, so that you will develop a more positive thought process that will alleviate your symptoms

DoctorZ :

And Cognitive Behavioral Therapy is the best evidence based therapy to help individuals diagnosed with depression

Customer:

am i mentioned before i am a very postivie person but will try and see if it helps. thanks you so much..bye

DoctorZ :

I also found this link to alternative medicine and the 5th doctor down, Dr. Bhatti Muzaffer, specializes in Hypnotherapy and may be able to help you shed more light on your dreams


 

Customer:

ok thanks again..mary

DoctorZ :

Anytime I am always happy to help, sorry I could provide you with more links, but the resources in your area are limited. I do hope that these materials I provided and the links to other professionals will help you with your symptoms.

DoctorZ :

If you have any future questions or concerns, please feel free to contact me at anytime

Dr. Z and other Mental Health Specialists are ready to help you

Related Mental Health Questions